Alert archive / Oklahoma / River Flood Advisories in 2017
River Flood Advisory 21, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at May 22, 2017, 5:09 AM CDT for Cherokee County, Oklahoma. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- May 22, 2017, 5:09 AM CDT (10:09 UTC)
- Expired
- May 23, 2017, 5:06 PM CDT
- In force
- 36 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 13.88 ft at May 21, 2017, 6:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
161 WGUS84 KTSA 221009 FLSTSA Flood Advisory National Weather Service Tulsa OK 509 AM CDT Mon May 22 2017 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County OKC021-221809- /O.NEW.KTSA.FL.Y.0021.170522T1009Z-170523T2206Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 509 AM CDT Mon May 22 2017 The National Weather Service in Tulsa has issued a * Flood Advisory for The Illinois River near Tahlequah. * At 4:00 AM Monday, the stage was 10.2 feet. * Action stage is 9.0 feet. * Flood stage is 11.0 feet. * Forecast...The river will fall below the action stage of 9.0 feet later this afternoon or evening. * Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
3 follow-up statements
200 WGUS84 KTSA 221410 FLSTSA Flood Advisory National Weather Service Tulsa OK 910 AM CDT Mon May 22 2017 ...The Flood Advisory continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County OKC021-222210- /O.EXT.KTSA.FL.Y.0021.000000T0000Z-170523T1500Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 910 AM CDT Mon May 22 2017 The Flood Advisory continues for The Illinois River near Tahlequah * until Tuesday morning, or until the advisory is cancelled. * At 8:00 AM Monday, the stage was 9.6 feet. * Action stage is 9.0 feet. * Flood stage is 11.0 feet. * Forecast...The river is below flood stage but above action stage. The river will continue falling to below action stage this evening. * Impact...At 9.0 feet, no flooding occurs but all recreational floating along the Illinois River ceases at and above 9.5 feet. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
389 WGUS84 KTSA 221953 FLSTSA Flood Advisory National Weather Service Tulsa OK 253 PM CDT Mon May 22 2017 ...The Flood Advisory continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County Arkansas River near Muskogee affecting Muskogee County OKC101-230353- /O.CON.KTSA.FL.Y.0020.000000T0000Z-000000T0000Z/ /MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 253 PM CDT Mon May 22 2017 The Flood Advisory continues for The Arkansas River near Muskogee * until further notice, or until the advisory is cancelled. * At 2:00 PM Monday, the stage was 25.3 feet. * Action stage is 27.0 feet. * Flood stage is 28.0 feet. * Forecast...The Arkansas River near Muskogee will rise above 27 feet late tonight. The river will then fluctuate from 27 feet to near 28 feet through at least Saturday. * Impact...At 27.0 feet, no flooding occurs but low lying agricultural areas may be threatened. At 28.0 feet, minor lowland flooding occurs. && LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537 $$ OKC021-230353- /O.EXT.KTSA.FL.Y.0021.000000T0000Z-170523T0600Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 253 PM CDT Mon May 22 2017 The Flood Advisory continues for The Illinois River near Tahlequah * until late tonight, or until the advisory is cancelled. * At 2:00 PM Monday, the stage was 9.2 feet. * Action stage is 9.0 feet. * Flood stage is 11.0 feet. * Forecast...The river is below flood stage and will continue to fall but will remain above action stage. * Impact...At 9.0 feet, no flooding occurs but all recreational floating along the Illinois River ceases at and above 9.5 feet. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
452 WGUS84 KTSA 230048 FLSTSA Flood Advisory National Weather Service Tulsa OK 748 PM CDT Mon May 22 2017 ...The Flood Advisory is cancelled for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County OKC021-230118- /O.CAN.KTSA.FL.Y.0021.000000T0000Z-170523T0600Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 748 PM CDT Mon May 22 2017 The Flood Advisory is cancelled for The Illinois River near Tahlequah. * At 7:00 PM Monday, the stage was 8.9 feet. * Action stage is 9.0 feet. * Flood stage is 11.0 feet. * Forecast...The river is below action stage, and will continue falling. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 22, 3:12 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 22, 3:12 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 312 AM CDT Mon May 22 2017 .DISCUSSION... Most of eastern Oklahoma and western Arkansas will try to squeeze another dry day in Today. However, a showers and a few thunderstorms could move into portions of eastern Oklahoma this afternoon, mainly west of highway 75. An upper level shortwave currently over western Colorado will sweep across the region tonight along with an associated surface cold front. These features will produce the lift for the showers and isolated thunderstorms this afternoon into Tonight. The chances of showers and isolated thunderstorms will persist into Tuesday as a more pronounced upper level trof moves through the plains. Severe weather is not anticipated with this activity as instability will be on the low end. Rainfall amounts of around one-quarter inch will be common during this time, which should not cause any additional flooding concerns. Dry weather is expected mid to late week with the area in between storm systems. The chances of showers and thunderstorms ramp up again Friday night and persist for a good chunk of the Memorial Day holiday weekend as a series of upper level shortwaves slowly push a surface boundary across the region. The threat for severe weather will also increase during this time as will the potential for locally heavy rain. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 56 69 49 / 20 50 40 10 FSM 79 59 73 52 / 10 40 50 20 MLC 77 57 71 50 / 10 50 50 10 BVO 75 53 69 47 / 30 40 30 10 FYV 75 54 68 47 / 10 40 50 20 BYV 75 54 68 48 / 0 40 50 20 MKO 77 56 69 49 / 10 50 50 10 MIO 75 54 68 47 / 10 50 40 10 F10 76 57 69 49 / 20 50 40 10 HHW 76 58 71 51 / 10 30 50 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, May 22, 5:09 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 509 AM CDT Mon May 22 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 509 AM CDT Mon May 22 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This afternoon. DISCUSSION... Scattered showers and isolated thunderstorms will develop this afternoon and continue into Tuesday as an upper level storm system and associated cold front move across the area. Severe weather is not expected due to limited moisture and instability. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...Thunderstorm Potential. WEDNESDAY and THURSDAY...No Hazards. FRIDAY through SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Another storm system will affect the area late this week into the Holiday weekend, with thunderstorm chances increasing by late Friday. Severe storms will be possible through the weekend, along with locally heavy rainfall, which may lead to flooding issues due to the already saturated soils. weather.gov/tulsa Contains additional information.
Nearby
River Flood Advisories in Oklahoma, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.